Sand!

Yesterday I started taking a new medication called baclofen. It’s not normally used to treat Tourettes but it is used extensively in other conditions, particularly cerebral palsy. Like diazepam – the emergency medication I’ve been taking when I have ‘ticcing fits’ – it’s a muscle relaxant. But unlike the diazepam, baclofen can be safely used longer term and I’ll be taking it regularly rather than just when I’m having a bad time. So far it’s had a big impact, reducing the intensity of my movements considerably.

My consultant said I should take the diazepam as well if a fit continues for a long time, but because the fits are far less painful I don’t need to anywhere near as much.

But I did have to take some earlier today and what I hadn’t anticipated was the effect of the two drugs in combination. The diazepam had much greater impact than normal and I quickly became sedated, feeling very heavy and as if I were welded to the sofa. After about half an hour or so I livened up a bit and became giggly. I kept ticcing the word ‘Sand’ which I found inexplicably hilarious.

While Poppy and Leftwing Idiot took me back to the castle in my wheelchair I flopped about from side to side laughing at the sky.

Leave a Reply